I just received my 3 round of chemo (FEC) yesterday for Triple Negative Breast Cancer Grade 3, 9/9 Nottingham Scale, Node Negative.
My veins in my right arm are so painful and got that way after the 2nd round of chemo. Yesterday I had my 3 rd round and the chemo was really burning and causing severe pain in my arm.. Is it feasable to get a port a cath for 3 more rounds, possibly more because they have weakened my chemo strength to 75% because of low WBC 2 times in a row. I am scared that my weakening my chemo strength, it won't be as effective.
I am a golfer and an also afraid that my right arm will have permanent damage if I continue with chemo in my arm.
You need to discuss this with your Oncologist -- the weakening of the strength was obviously necessary due to the WBC issue. The Oncologist is the one person who knows every detail of your cancer history and what is best as far as your course of treatment is concerned. Regards ....
I was reading Susan Loves Breast book and she said that it wasn't a good thing to lower strengths of Chemo as the regular dose is the one that is going to do the trick. Since i am triple negative, this chemo treatment is my one and only best shot of staving off a recurrence. I won't be able to get any additional hormone therapy.
As far as my arm veins arec concerned, golfing is important to me. I do have MS as well and golfing makes me feel whole as i am good at it. Can't play golf with sclerosed veins in my right arm. Plus I will be having further CT scans, etc, for another cancer that I ahd surgery for in 2005, carcinoid tumour of the ileum with ets to lymphnodes. I had a resection done.
Anyway it is hard knowing if my oncologist is doing the right thing with my WBC;s my lowering my dose. I know there is pneophen (spelling ) that they can give us for low WBC's
Thanks again for your reply! I appreciate any info that makes this process easier.
You know if you have doubts you are always entitled to seek a second opinion from another Oncology group. You should also keep in mind that any published information by ANYONE deals in gerenalities and your own Medical Team knows every detail of your particular case and hopefully acts accordingly to give you the best chance for successful treatment. I wouldn't hesitate to share information with the Oncology Team that has you questioning your present treatment; most Dr.s will take this as your interest in your medical care .... those that don't, should !! You might also make contact with a Physical Therapist to discuss the vein issue and what might help, such as some type of compressive sleeve for your desire to continue your passion for golf. "Leave no stone unturned" .... Take care
Please dont lower your dose if you dont need to - and you dont :)
There are 2 injection brands Neulasta and Neupogen which, when administered daily, totally stop the WBC issue in it's tracks.
I've just had my last FEC treatment , shortly to take Taxotere and have had the injections throughout my treatment with good WBC levels.
The hitch, I believe, as I am not from your country, is whether your medical insurance will pay as they are costly.
Also be aware that the injection does cause side effects, for me it was an allergic rash over my body (yuck) but more commonly, bone pain which can be prevented by taking Claritin prior and during the course.
Speak to your oncologist - they are meant to be there to handle this for you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.